T Nation

Androgel Question and Pain


#1

Ive had chronic pain from nerve damage in my low back and legs for 14 years. We believe it was caused from sarcoidosis. ANyway....my T was 185 (age37) ao I tried Androgel. The next day, I noticed my regular pain was worse along with testicular pain also. Is there anything (hormone related) that can explain this?

Ive been feeling horrible and losing weight(fat and muscle) the last 5 months, so the doc thought the low T could be the culprit. As far as the testicular pain, it was fairly instant, like the next day, so I doubt that it could be prostate related, but I dont know. I swear I have the worst luck. I have no life.

The only other hormone thats been checked is a T4 and Adrennals, that is normal. But, that was before I started taking the Androgel. Im setting up a appointment to see a good endo, but we all know how long that could take. thanks


#2

The T may have improved nerve function and made pre-existing issues more apparent. Testes can ache from low LH levels. TRT will lower LH towards zero. Read the stickies, including the protocol for injections sticky.

Please post lab results and ranges. "Normal" is very useless. Also need time of day for adrenals.

What is your Rx and OTC drug history?

Have you had any bone loss tests done?

You need a proper male panel done, that also includes PSA.


#3

I find that there can often be problems with prolactin, primary and secondary hypogonadism with your condition.

You will want to add prolactin to your list of tests.

Fish oil and lecithin may be helpful for the physical structure of the nerves.

Get tested for vit-D25. Some with your condition hyper convert vit_D3--->VitD_25 and exhibit Vit-D toxicity.


#4

So I used the androgel for 5 days. I stopped due to my pain being worse and the pain in testicle. I actually started feeling better than I had in months about 2 days after stopping it. Its been a week and I can start to tell that muscle fatigue and crappy feeling is slowly coming back. My appointment with the endo isnt until the first part of january.

I am going to go see my pcp and see if he knows anything about E2 and prolactin. I dont understand why I felt worse while on the androgel, and then started feelin better than in months 2 days after stopping it. I have been feeling cold the last couple of days. Until I can see my endo, I may see if my pcp wants to try shots or some other method. I guess I could be one of those that have elevated E2 levels when I use T replacement.

My vit D was low, but ive started to bring it up. I have to be careful with vitD and sarcoid. Vit D can act like fuel for sarcoid. I had a bone scan done 3 years ago that was normal, but my last CT that was 5 months ago said that some of my bones had minor degradation. Im sure thats from the lowD and low T. I just wish I could take the freakin T replacement and not have worse symptoms. Im tired of feeling ill and fatigued. thnx


#5

My apologies for starting another post. I meant to only ask about zinc and kept typing. I will keep anymore questions in this post since it has more background.

I read where low T can cause GABA and seretonin difficiency. Gaba type drugs (like clonazepan) have always helped my nerve pain. Last night , I took a very small dose and the testicular pain disappeared.
Apparantly my body is absorbing the Androgel, since I seem to have morning, luch and supper wood. Absolutely zero libido, but nut pain and feeling like crap im sure explains this.


#6

There are supplements that you can take that support neural transmitters.